Alert archive / Wyoming / Winter Storm Watches in 2016
Winter Storm Watch 13, NWS Cheyenne, WY
NWS Cheyenne, WY issued this winter storm watch at Nov 16, 2016, 4:14 AM MST for 4 counties in Nebraska; 6 counties in Wyoming. It took effect at Nov 17, 2016, 9:00 AM MST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 16, 2016, 4:14 AM MST (11:14 UTC)
- In effect from
- Nov 17, 2016, 9:00 AM MST
- Expired
- Nov 16, 2016, 2:33 PM MST
- In force
- Issued by
- NWS Cheyenne, WY
Counties Box Butte County, NE, Dawes County, NE, Scotts Bluff County, NE, Sioux County, NE, Albany County, WY, Converse County, WY, Goshen County, WY, Laramie County, WY, Niobrara County, WY, Platte County, WY
The radar
The Cheyenne radar (KCYS), 128 km from the middle of the area, began a volume at 11:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Rapid City, SD (KRAP), launched 00:00Z, 11.2 hours before the alert went out and 235 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2725 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- 210 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
929 WWUS45 KCYS 161114 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 414 AM MST WED NOV 16 2016 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON POSSIBLE ON THURSDAY... .A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA THURSDAY THROUGH FRIDAY...BRINGING THE FIRST WIDESPREAD SNOWFALL OF THE SEASON. SNOW ACCUMULATIONS LOOK TO AVERAGE IN THE 2 TO 4 INCH RANGE OVER MUCH OF THE AREA...WITH THE POSSIBILITY OF HIGHER VALUES IN UPSLOPE FAVORED LOCATIONS SUCH AS THE SOUTHERN LARAMIE RANGE...CHEYENNE RIDGE...PINE RIDGE...AND WILDCAT HILLS. IN ADDITION...NORTH TO NORTHWEST WINDS WILL INCREASE THROUGH THE DAY WITH GUSTS OF 25 TO 35 MPH LIKELY. THE COMBINATION OF SNOW AND WIND WILL PRODUCE DRIFTING OF SNOW AND VISIBILITY REDUCED TO ONE HALF MILE AT TIMES THROUGH THE THE AFTERNOON AND EVENING. INITIAL WARM GROUND TEMPERATURES WILL MOST LIKELY MELT SNOW AT FIRST...BUT TEMPERATURES WILL STEADILY COOL THROUGH THE DAY AND SHOULD ALLOW SNOW TO ACCUMULATE PERHAPS EVEN ON ROAD SURFACES. FOR THOSE PLANNING TO TRAVEL ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...ROAD CONDITIONS COULD BECOME HAZARDOUS IN THE AFTERNOON DUE TO SNOW AND REDUCED VISIBILITY. THIS IS ESPECIALLY TRUE FOR INTERSTATE 80 OVER THE SUMMIT...INTERSTATE 25 FROM DOUGLAS TO THE COLORADO STATE LINE...AND STATE HIGHWAYS IN THE OPEN COUNTRY. WYZ101-102-106>108-116>119-162200- /O.NEW.KCYS.WS.A.0013.161117T1600Z-161118T0300Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...LUSK...REDBIRD...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER... FEDERAL...HORSE CREEK...CHEYENNE...PINE BLUFFS 414 AM MST WED NOV 16 2016 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY EVENING. * TIMING...SNOW IS EXPECTED TO INCREASE IN INTENSITY THURSDAY MORNING WITH MODERATE SNOWFALL POSSIBLE THROUGH THE EARLY EVENING. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES IN THE SOUTHERN LARAMIE RANGE AND CHEYENNE RIDGE. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL... PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$ NEZ002-003-019-095-096-162200- /O.NEW.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/ DAWES-BOX BUTTE-SCOTTS BLUFF-NORTH SIOUX-SOUTH SIOUX- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...ALLIANCE... SCOTTSBLUFF...GERING...HARRISON...AGATE 414 AM MST WED NOV 16 2016 ...WINTER STORM WATCH IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY MORNING THROUGH LATE THURSDAY NIGHT. * TIMING...SNOW IS EXPECTED TO INCREASE IN INTENSITY LATE THURSDAY MORNING WITH MODERATE SNOWFALL POSSIBLE THROUGH THE EVENING. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES ALONG THE PINE RIDGE AND WILDCAT HILLS. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL... PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS. && $$
1 follow-up statement
720 WWUS45 KCYS 162133 WSWCYS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MST WED NOV 16 2016 ...FIRST SIGNIFICANT SNOWFALL OF THE SEASON THURSDAY... .A STRONG PACIFIC STORM SYSTEM WILL MOVE ACROSS THE FORECAST AREA THURSDAY AND THURSDAY NIGHT BRINGING THE FIRST WIDESPREAD SNOWFALL OF THE SEASON. SNOW ACCUMULATIONS LOOK TO AVERAGE IN THE 2 TO 5 INCH RANGE OVER MUCH OF THE AREA...WITH THE POSSIBILITY OF HIGHER VALUES IN UPSLOPE FAVORED LOCATIONS SUCH AS THE SOUTHERN LARAMIE RANGE...CHEYENNE RIDGE...PINE RIDGE...AND WILDCAT HILLS. IN ADDITION...NORTH TO NORTHWEST WINDS WILL INCREASE THROUGH THE DAY WITH GUSTS OF 25 TO 35 MPH LIKELY BY LATE AFTERNOON. THE COMBINATION OF SNOW AND WIND WILL PRODUCE SOME DRIFTING OF SNOW AND VISIBILITY REDUCED TO ONE HALF MILE AT TIMES THROUGH THE AFTERNOON AND EVENING. INITIAL WARM GROUND TEMPERATURES WILL MOST LIKELY MELT SNOW AT FIRST...BUT TEMPERATURES WILL STEADILY COOL THROUGH THE DAY AND SHOULD ALLOW SNOW TO ACCUMULATE PERHAPS EVEN ON ROAD SURFACES. FOR THOSE PLANNING TO TRAVEL ACROSS PORTIONS OF SOUTHEAST WYOMING AND THE NORTHERN NEBRASKA PANHANDLE...ROAD CONDITIONS COULD BECOME HAZARDOUS IN THE AFTERNOON DUE TO SNOW AND REDUCED VISIBILITY. THIS IS ESPECIALLY TRUE FOR INTERSTATE 80 OVER THE SUMMIT...INTERSTATE 25 FROM DOUGLAS TO THE COLORADO STATE LINE... AND STATE HIGHWAYS IN THE OPEN COUNTRY. NEZ002-095-171100- /O.UPG.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/ /O.NEW.KCYS.WS.W.0014.161117T1900Z-161118T0700Z/ DAWES-NORTH SIOUX- INCLUDING THE CITIES OF...CHADRON...CHADRON ST PARK...HARRISON 233 PM MST WED NOV 16 2016 ...WINTER STORM WARNING IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO BEGIN BY THURSDAY AFTERNOON WITH MODERATE SNOWFALL POSSIBLE THROUGH THE EVENING. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 5 INCHES ARE POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES ALONG THE PINE RIDGE. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. IF YOU MUST TRAVEL... PACK EXTRA FOOD...WATER...BLANKETS AND A FLASHLIGHT IN YOUR VEHICLE IN CASE OF AN EMERGENCY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. && $$ WYZ101-102-106>108-116>119-171100- /O.UPG.KCYS.WS.A.0013.161117T1600Z-161118T0300Z/ /O.NEW.KCYS.WW.Y.0029.161117T1600Z-161118T0300Z/ CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE- SOUTH LARAMIE RANGE FOOTHILLS-CENTRAL LARAMIE COUNTY- EAST LARAMIE COUNTY- INCLUDING THE CITIES OF...BILL...DOUGLAS...DEER CREEK... GLENROCK...LUSK...REDBIRD...BORDEAUX...WHEATLAND...GUERNSEY... TORRINGTON...BUFORD...PUMPKIN VINE...VEDAUWOO...WHITAKER... FEDERAL...HORSE CREEK...CHEYENNE...PINE BLUFFS 233 PM MST WED NOV 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO BEGIN THURSDAY MORNING WITH MODERATE SNOWFALL POSSIBLE THROUGH THE AFTERNOON. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES IN THE SOUTHERN LARAMIE RANGE AND CHEYENNE RIDGE. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ NEZ003-019-096-171100- /O.UPG.KCYS.WS.A.0013.161117T1800Z-161118T0900Z/ /O.NEW.KCYS.WW.Y.0029.161117T1900Z-161118T0700Z/ BOX BUTTE-SCOTTS BLUFF-SOUTH SIOUX- INCLUDING THE CITIES OF...ALLIANCE...SCOTTSBLUFF...GERING...AGATE 233 PM MST WED NOV 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. * TIMING...SNOW IS EXPECTED TO INCREASE THURSDAY AFTERNOON WITH MODERATE SNOWFALL POSSIBLE THROUGH THE EVENING. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 2 TO 4 INCHES ARE POSSIBLE WITH HIGHER AMOUNTS IN UPSLOPE FAVORED LOCALES. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$ WYZ103>105-109>115-171100- /O.NEW.KCYS.WW.Y.0029.161117T1600Z-161118T0300Z/ NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS- SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE- UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY- INCLUDING THE CITIES OF...GARRETT...SEMINOE DAM...MEDICINE BOW... SHIRLEY BASIN...RAWLINS...ARLINGTON...ELK MOUNTAIN...BAGGS... SARATOGA...ENCAMPMENT...CENTENNIAL...ALBANY...BOSLER...LARAMIE 233 PM MST WED NOV 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW...WHICH IS IN EFFECT FROM 9 AM TO 8 PM MST THURSDAY. * TIMING...SNOW SHOULD BEGIN THURSDAY MORNING AND CONTINUE THROUGH THE DAY. * TOTAL SNOW ACCUMULATIONS...WIDESPREAD 3 TO 5 INCHES WITH 6 TO 10 INCHES OVER THE MOUNTAINS. * WINDS/VISIBILITY...NORTHERLY AT 10 TO 20 MPH...LOCALLY HIGHER GUSTS. VISIBILITIES UNDER A MILE AT TIMES. * IMPACTS...MOSTLY TO TRAVEL AS ROADS ARE EXPECTED TO BECOME SLICK AND HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ NEZ020-021-171100- /O.NEW.KCYS.WW.Y.0029.161117T1900Z-161118T0700Z/ BANNER-MORRILL- INCLUDING THE CITIES OF...HARRISBURG...ANGORA...BRIDGEPORT... BAYARD...REDINGTON 233 PM MST WED NOV 16 2016 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM NOON THURSDAY TO MIDNIGHT MST THURSDAY NIGHT. * TIMING...SNOW SHOULD BEGIN THURSDAY AFTERNOON AND CONTINUE THROUGH THE EVENING. * TOTAL SNOW ACCUMULATIONS...GENERALLY 2 TO 4 INCHES WITH LOCALLY HIGHER AMOUNTS OVER HIGHER TERRAIN. * WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 15 TO 25 MPH GUSTING 25 TO 35 MPH COMBINED WITH FALLING SNOW WILL REDUCE VISIBILITIES TO ONE HALF MILE. * IMPACTS...ROADS MAY BECOME SLICK AND SNOW COVERED ESPECIALLY AS TEMPERATURES COOL THROUGH THE DAY. SIGNIFICANTLY REDUCED VISIBILITIES WILL MAKE DRIVING HAZARDOUS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW AND BLOWING SNOW MEANS THAT SNOW AND STRONG WINDS WILL CREATE RESTRICTED VISIBILITIES AND DRIFTING SNOW ALONG AREA ROADWAYS. USE CAUTION WHEN TRAVELING... ESPECIALLY IN OPEN AREAS. && $$
What forecasters said that day
The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Nov 15, 9:49 PM MST, 6 hours 25 minutes earlier.
Area forecast discussion, Nov 15, 9:49 PM MST, 6 hours 25 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 949 PM MST Tue Nov 15 2016 .UPDATE... Issued at 501 PM MST Tue Nov 15 2016 Area observations showing winds easing and humidities increasing. Decided to allow the Red Flag Warning to expire on time at 5 PM this afternoon. && .SHORT TERM...(This evening through Thursday) Issued at 112 PM MST Tue Nov 15 2016 Dry conditions will persist through Wednesday evening...with rapidly changing weather late Wednesday night and Thursday. The only minor concern tonight will be winds across the wind prone areas. Winds stayed below High Wind criteria last night...so expect more of the same tonight with a similar llvl pressure gradient and similar 800-700mb wind profile. However...can not rule out a few brief gusts around 55 MPH near Arlington...Bordeaux...and the I-80 summit late this evening through early Wednesday morning. A cold front will begin moving southward across the area on Wednesday...with winds diminishing and becoming northerly. Patchy fog and some drizzle can not be ruled out along and east of the Laramie range late Wednesday night as well due to fropa and upslope flow. Widespread winter weather event appears on track for Thursday...with a few minor differences. The cold air appears to come in earlier in the day (likely Wednesday night in some areas) so expect the precip type to be all snow. Any rainfall will be mixed with snow on the onset across the lower elevations of western Nebraska. 12z Models and ensembles have trended more progressive with the upper level trough. Although the latest 18z guidance that is now coming in shows a slightly slower solution. Thankfully...the main forcing along an area of frontogenesis on Thursday will be quick to move southward and then east into Colorado and eventually Nebraska. Do expect a period of Moderate to locally heavy snowfall mid Thursday morning through mid Thursday afternoon across most of southeast Wyoming as this area of dynamic forcing moves east...and the peak snowfall intensity mainly in the afternoon to early evening hours east of I-25 into western Nebraska. This may limit visibilities to below one half mile for a few hours. Daytime highs will likely occur early in the morning with temperatures dropping into the 20's in the afternoon and evening hours. Since this storm will be moving so quick...expect snow accumulations to be limited to 1-3 or 2-4 inches across the area with perhaps 5 to 10 inches in the mountains including the I-80 summit. Held off on issuing a Winter Storm Watch due to the more progressive nature of the storm and winds trending lower compared to 24 hours ago. However...this event appears to be a solid Winter Advisory event across the area with a few locations seeing localized Winter Storm conditions due to winds over 40 mph. .LONG TERM...(Thursday night through Tuesday) Issued at 112 PM MST Tue Nov 15 2016 Minor model differences noted with the 12Z cycle. The upper trough responsible for the season's first snowfall will quickly exit east toward the Midwest Friday. Snow will decrease in coverage Thursday night, followed by dry and blustery conditions Friday. It will be chilly with highs in the 20s and 30s. Low temperatures Friday night will be the coldest of the season with widespread single digits and teens as a surface ridge moves overhead. A upper ridge over the Great Basin will translate east across the Rockies Saturday, high plains Sunday and Great Plains Monday. Lee surface trough sets up this weekend, with west to southwest downslope flow and increasing 700mb temperatures resulting in temperatures warming to above seasonal normals. Highs Saturday will be in the 40s and 50s on Sunday. A weak upper trough moving ashore into the West will quickly progress east across the Rockies and high plains Monday night and early Tuesday, with light rain/snow possible over the Snowy/Sierra Madre ranges. Preceding this trough, Monday will be mild with highs in the 50s to around 60 for the plains. Very little temperature change forecast for Tuesday. && .AVIATION...(For the 06Z TAFS through 06Z Wednesday night) Issued at 947 PM MST Tue Nov 15 2016 VFR conditions expected the next 24 hours with little weather impacts to area airports in southeast Wyoming and Nebraska Panhandle. Going to change though as we move into early Thursday morning as snow begins out near Rawlins and Douglas and spread southeast. Thursday could see LIFR/IFR conditions at most locations as the day progresses. && .FIRE WEATHER... Issued at 112 PM MST Tue Nov 15 2016 Elevated Fire Weather conditions will improve this evening as humidities recover after sunset. Warm and dry weather will persist on Wednesday, but gusty winds will be limited west of Interstate 25 as the leading edge of a cold front moves across the eastern plains. No fire weather concerns for late this week and through this weekend due to cold temperatures and snowfall on Thursday/Thursday night. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && UPDATE...GCC SHORT TERM...TJT LONG TERM...MAJ AVIATION...GCC FIRE WEATHER...TJT
Hazardous weather outlook, Nov 15, 7:09 PM MST, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 709 PM MST TUE NOV 15 2016 WYZ101>119-170215- CONVERSE COUNTY LOWER ELEVATIONS-NIOBRARA COUNTY- NORTH LARAMIE RANGE-FERRIS/SEMINOE/SHIRLEY MOUNTAINS- SHIRLEY BASIN-CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 709 PM MST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STRONG STORM SYSTEM WILL BRING ACCUMULATING SNOW TO SOUTHEAST WYOMING THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. NEZ002-003-019>021-054-055-095-096-170215- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX- 709 PM MST TUE NOV 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEBRASKA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A STORM SYSTEM WILL BRING ACCUMULATING SNOW TO THE WESTERN NEBRASKA PANHANDLE THURSDAY AND THURSDAY NIGHT. MUCH COLDER TEMPERATURES AND GUSTY NORTHWEST WINDS WILL PRODUCE SOME BLOWING SNOW AND BLUSTERY CONDITIONS FRIDAY. SOME TRAVEL IMPACTS CAN BE EXPECTED WITH THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 16, 2:33 PM MST | Winter Storm Warning | CYS | Dawes, Sioux | 32 hr |
| Nov 16, 2:33 PM MST | Winter Weather Advisory | CYS | Banner, Box Butte, Morrill, Scotts Bluff, Sioux | 32 hr |
| Nov 16, 3:24 AM MST | Red Flag Warning | CYS | 13 hr |
Nearby
Winter Storm Watches in Wyoming, 2016Winter Storm Watches in Nebraska, 2016Every winter storm watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.